Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 293, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 20, 2011, 2:04 PM CDT for Cooke County, Denton County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2011, 2:04 PM CDT (19:04 UTC)
- Expired
- May 20, 2011, 2:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 120 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 2:17 PM CDT | HAIL 0.75 | Gainesville, TX | |
| May 20, 2:18 PM CDT | TSTM WND GST 60 | Gainesville, TX | REPORTED IN GAINESVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
969
WUUS54 KFWD 201904
SVRFWD
TXC097-121-201945-
/O.NEW.KFWD.SV.W.0293.110520T1904Z-110520T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHWESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 245 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF SANGER...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAY ROBERTS PARK JOHNSON BRANCH AROUND 220 PM...
LINDSAY AROUND 225 PM...
GAINESVILLE AROUND 230 PM...
CALLISBURG AROUND 245 PM...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 480 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
3343 9741 3356 9749 3376 9718 3373 9716
3372 9711 3375 9709 3380 9711 3385 9704
TIME...MOT...LOC 1904Z 221DEG 31KT 3343 9728
$$
42/MM3 follow-up statements
580
WWUS54 KFWD 201921
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
221 PM CDT FRI MAY 20 2011
TXC097-121-201945-
/O.CON.KFWD.SV.W.0293.000000T0000Z-110520T1945Z/
DENTON TX-COOKE TX-
221 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR COOKE AND NORTHWESTERN DENTON COUNTIES...
AT 220 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED 4 MILES WEST OF VALLEY VIEW...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 60 MPH HAVE BEEN REPORTED IN GAINESVILLE WITH THIS
CLUSTER OF SEVERE STORMS.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
LINDSAY AROUND 225 PM CDT...
GAINESVILLE AROUND 230 PM CDT...
CALLISBURG AROUND 245 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 480 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR EASTERN TEXAS.
&&
LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
3343 9741 3356 9749 3376 9718 3373 9716
3372 9711 3375 9709 3380 9711 3385 9704
TIME...MOT...LOC 1920Z 221DEG 31KT 3354 9719
$$375
WWUS54 KFWD 201936
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 PM CDT FRI MAY 20 2011
TXC097-121-201945-
/O.CON.KFWD.SV.W.0293.000000T0000Z-110520T1945Z/
DENTON TX-COOKE TX-
236 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN COOKE AND NORTHWESTERN DENTON COUNTIES...
AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
CENTERED 5 MILES SOUTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
CALLISBURG AROUND 245 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 480 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
&&
LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
3368 9730 3376 9718 3373 9716 3372 9711
3375 9709 3380 9711 3382 9708 3382 9706
3385 9704
TIME...MOT...LOC 1935Z 231DEG 30KT 3361 9706
$$674
WWUS54 KFWD 201947
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT FRI MAY 20 2011
TXC097-121-201957-
/O.EXP.KFWD.SV.W.0293.000000T0000Z-110520T1945Z/
DENTON TX-COOKE TX-
247 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOKE AND NORTHWESTERN
DENTON COUNTIES EXPIRED AT 245 PM CDT...
AT 247 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THUNDERSTORMS IN DENTON AND EASTERN COOKE
COUNTIES.
LAT...LON 3388 9694 3342 9694 3320 9739 3343 9738
3368 9730 3376 9718 3373 9716 3372 9711
3375 9709 3380 9711 3382 9708 3382 9706
3385 9704
TIME...MOT...LOC 1936Z 231DEG 30KT 3361 9705
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:32 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 20, 12:32 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1232 PM CDT FRI MAY 20 2011 .AVIATION... VERY CHALLENGING TAF PERIOD CONTINUES DUE TO UNCERTAINTY IN CONVECTIVE COVERAGE AND MODE FOR THE REMAINDER OF THE DAY AND A RETURN OF MVFR CIGS OVERNIGHT. A LARGE UPPER LEVEL TROUGH REMAINS WELL WEST OF THE REGION AND WILL AID IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION FOR THE REMAINDER OF THE DAY. A SECOND LINE OF THUNDERSTORMS IS NOW DEVELOPING ALONG A LINE FROM BOWIE TO MINERAL WELLS TO SAN SABA. IF THIS LINE OF STORMS HOLDS TOGETHER AS IT MOVES NORTHEAST...IT WILL AFFECT THE TAF SITES AROUND 20-21Z. IF THE STORMS DISSIPATE BEFORE REACHING THE TAF SITES...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP WEST OF THE TAF SITES AND COULD IMPACT THE TAF SITES BY THE EVENING HOURS. FOR MUCH OF THE AFTERNOON IT WILL BE WAIT-AND-SEE WITH MULTIPLE TAF AMENDMENTS POSSIBLE DUE TO CONVECTIVE TRENDS. FOR NOW...WILL CARRY VCTS AT THE TAF SITES FROM 20/20-21/00Z WITH A CB MENTION THROUGH 02Z. SOUTHERLY WINDS WILL PREVAIL TODAY BUT MAY TEMPORARILY BECOME WESTERLY WITHIN ANY THUNDERSTORMS. LOW LEVEL MOISTURE WILL LIKELY NOT SCOUR OUT TONIGHT WITH THE DRYLINE STILL WEST OF THE TAF SITES. MVFR CIGS ARE EXPECTED TO DEVELOP BUT THERE IS A POSSIBILITY THAT THE MVFR CIGS WILL REMAIN EAST OF THE METROPLEX TAF SITES. AS THE LOW LEVEL WINDS VEER TO THE SOUTHWEST BY 13-14Z...ANY STRATUS WILL BE PUSHED EAST OF ALL TAF SITES AND VFR WILL PREVAIL THROUGH THE AFTERNOON HOURS ON SATURDAY. 82/JLD && .PREV DISCUSSION... /ISSUED 302 AM CDT FRI MAY 20 2011/ AIRCRAFT SOUNDINGS SHOW THAT THE CAP HAS BEEN LIFTING DURING THE EVENING IN RESPONSE TO THE LARGE SCALE FORCING. THIS HAS RESULTED IN STEEP MID LEVEL LAPSE RATES THAT WILL INCREASE THE HAIL THREAT TODAY/TONIGHT. ONGOING CONVECTIVE LINE LOCATED FROM VERNON TO BIG SPRING CURRENTLY MOVING EAST AT 24 KNOTS...AND IT SHOULD REACH OUR FAR WESTERN COUNTIES SOMETIME NEAR 5 AM. AS THE MORNING PROGRESSES...THE LLVL JET WILL WEAKEN AND THE LINE SHOULD DEVELOP BREAKS/SPLITS AND BECOME LESS ORGANIZED. DRY LINE WILL STOP ITS EASTWARD PROGRESSION NEAR OUR WESTERN COUNTIES...BUT STORM GENERATED COLD POOL SHOULD CONTINUE TO PUSH CONVECTION EAST ACROSS THE AREA DURING THE DAY. AS DAYTIME HEATING INCREASES...EXPECT CONVECTION TO INCREASE AGAIN ACROSS CENTRAL/EASTERN PORTIONS OF NORTH TEXAS INTO THE EVENING. ON SATURDAY MORNING A WEAK COLD FRONT WILL PUSH THE MOISTURE EAST...AND CONVECTION SHOULD BE LIMITED TO SOUTHEASTERN COUNTIES. FRONT BACKS UP AGAIN ON SUNDAY AND BY AFTERNOON IS ORIENTED SOUTHWEST/NORTHEAST JUST WEST OF YOUNG COUNTY...PROVIDING A FOCUS FOR MORE STORM CHANCES. SERIES OF DISTURBANCES IN SOUTHWEST FLOW WILL KEEP PERIODS OF LOW POPS IN THE FORECAST THROUGH WEDNESDAY...WHEN NEXT UPPER LOW MOVES EAST ACROSS KANSAS BRINGING ANOTHER DRY LINE PUSH AND A ROUND OF THUNDERSTORMS. MODELS THEN SHOW RIDGING DEVELOPING THURSDAY ACROSS WESTERN STATES...WHICH SHOULD PRODUCE A PERIOD OF DRY WEATHER ACROSS THE AREA. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 86 72 88 / 70 50 10 10 20 WACO, TX 89 70 88 75 88 / 50 40 20 20 20 PARIS, TX 79 69 83 68 82 / 70 70 20 20 20 DENTON, TX 84 68 86 69 87 / 70 50 10 10 20 MCKINNEY, TX 81 69 84 70 85 / 70 50 10 10 20 DALLAS, TX 85 70 86 72 87 / 70 50 10 10 20 TERRELL, TX 84 69 84 73 85 / 70 60 20 20 20 CORSICANA, TX 87 69 86 74 86 / 60 50 20 20 20 TEMPLE, TX 88 69 88 73 88 / 50 40 20 20 10 MINERAL WELLS, TX 88 62 87 69 88 / 60 30 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/69
Hazardous weather outlook, May 20, 3:12 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT FRI MAY 20 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 312 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WHEREVER THUNDERSTORMS MOVE OVER THE SAME LOCATION MULTIPLE TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY THROUGH WEDNESDAY ACROSS VARIOUS PORTIONS OF NORTH TEXAS EACH DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, May 20, 10:54 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1054 AM CDT FRI MAY 20 2011
TXZ094-095-201630-
FANNIN TX-LAMAR TX-
1054 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
LAMAR COUNTY
AT 1054 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF BONHAM...MOVING NORTHEAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HONEY GROVE AND PARIS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3365 9542 3346 9591 3361 9604 3385 9586
3384 9583 3387 9581 3385 9577 3388 9577
3390 9575 3389 9569 3391 9568 3391 9558
TIME...MOT...LOC 1554Z 234DEG 34KT 3359 9588
42/MMSpecial weather statement, May 20, 12:07 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT FRI MAY 20 2011
TXZ142-201730-
MILLS TX-
1207 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN MILLS COUNTY
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3151 9897 3162 9878 3169 9876 3172 9851
3165 9844 3144 9862 3140 9870 3141 9874
3137 9876 3141 9879 3140 9885 3144 9887
3143 9893 3145 9895 3144 9897 3146 9900
TIME...MOT...LOC 1707Z 217DEG 30KT 3141 9892
42/MMSpecial weather statement, May 20, 12:32 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CDT FRI MAY 20 2011
TXZ142-201800-
MILLS TX-
1232 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MILLS COUNTY
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR CENTRAL TEXAS.
LAT...LON 3159 9884 3162 9878 3167 9878 3169 9876
3172 9852 3163 9842 3162 9842 3140 9870
3141 9874 3139 9875 3147 9891
TIME...MOT...LOC 1731Z 211DEG 27KT 3150 9877
42/MMSpecial weather statement, May 20, 12:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT FRI MAY 20 2011
TXZ102-117-201800-
WISE TX-PARKER TX-
1236 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PARKER COUNTY
WISE COUNTY
AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MINERAL WELLS...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD...BRIAR...
BRIDGEPORT...DECATUR...SPRINGTOWN...BOONSVILLE...COTTONDALE AND
POOLVILLE.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3304 9742 3299 9752 3299 9754 3298 9754
3276 9798 3294 9805 3300 9799 3300 9792
3309 9792 3338 9767
TIME...MOT...LOC 1736Z 220DEG 33KT 3295 9790Local storm report, May 20, 1:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL GOLDTHWAITE 31.45N 98.57W
05/20/2011 E1.75 INCH MILLS TX LAW ENFORCEMENT
GOLFBALLS REPORTED IN GOLDTHWAITESpecial weather statement, May 20, 1:48 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT FRI MAY 20 2011
TXZ092-102-103-201915-
DENTON TX-WISE TX-COOKE TX-
148 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
WESTERN DENTON COUNTY
EASTERN WISE COUNTY
AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DECATUR...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...CALLISBURG...COPPER CANYON...CORRAL CITY...
DENTON...DOUBLE OAK...FLOWER MOUND...GAINESVILLE...JUSTIN...KRUM...
LINDSAY...MUENSTER...NORTHLAKE...ROANOKE...SANGER...TROPHY CLUB AND
RAY ROBERTS PARK JOHNSON BRANCH.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3299 9709 3299 9763 3388 9734 3387 9726
3392 9724 3391 9719 3386 9716 3382 9720
3376 9718 3372 9711 3380 9711 3382 9706
3385 9710 3386 9701 3391 9699 3394 9700
3394 9698
TIME...MOT...LOC 1848Z 206DEG 26KT 3338 9744
42/MMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:52 AM CDT | Special Weather Statement | FWD | Jack | 23 min |
| May 20, 9:27 AM CDT | Special Weather Statement | FWD | Erath | 33 min |
| May 20, 10:20 AM CDT | Special Weather Statement | FWD | Cooke | 25 min |
| May 20, 10:54 AM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| May 20, 12:07 PM CDT | Special Weather Statement | FWD | Mills | 23 min |
| May 20, 12:32 PM CDT | Special Weather Statement | FWD | Mills | 28 min |
| May 20, 12:36 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| May 20, 12:46 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 59 min |
| May 20, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 45 min |
| May 20, 1:48 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 27 min |
| May 20, 2:09 PM CDT | Special Weather Statement | FWD | Dallas | 36 min |
| May 20, 2:13 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 47 min |
| May 20, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 44 min |
| May 20, 2:38 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 52 min |
| May 20, 2:40 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| May 20, 2:46 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 119 min |
| May 20, 2:58 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| May 20, 3:23 PM CDT | Special Weather Statement | FWD | Fannin | 37 min |
| May 20, 3:25 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| May 20, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 30 min |
| May 20, 3:47 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 58 min |
| May 20, 3:59 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 31 min |
| May 20, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 27 min |
| May 20, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 48 min |
| May 20, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 62 min |
| May 20, 4:40 PM CDT | Areal Flood Advisory | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
| May 20, 4:52 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| May 20, 4:52 PM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| May 20, 5:13 PM CDT | Areal Flood Advisory | FWD | Leon | 3 hr |
| May 20, 5:18 PM CDT | Special Weather Statement | FWD | Freestone, Limestone | 27 min |
| May 20, 5:23 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 20, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rains, Van Zandt | 66 min |
| May 20, 5:26 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| May 20, 5:40 PM CDT | Flash Flood Warning | FWD | Leon | 6 hr |
| May 20, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 60 min |
| May 20, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 66 min |
| May 20, 5:56 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| May 20, 5:57 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Lamar | 33 min |
| May 20, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 20, 6:08 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Limestone | 3 hr |
| May 20, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 52 min |
| May 20, 6:26 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 3 hr |
| May 20, 6:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 20, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.